Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Started spotting. Feeling dizzy, nausea, on and off cramps and gaining weight. Am I pregnant?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
hi i was just wondering if i sound pregnant to you.. the begging of Aug i thought i got my period, but it ended up being light spotting. now i have dizziness, nausea, cramps on and off, food cravings for things i stoped eating when little, like eggs, and i all of a sudden wanted it today! as well as a little bit of back pain and i gained alot of weight this past few weeks, 5 pounds. my period last month started on the 10th and now i am 4 days late and worried :(
Posted Mon, 3 Sep 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Sree Gouri SR 41 minutes later
Thanks for the query.

the possible causes for your symptoms are,

-poly cystic ovarian disease: in which features like hypomenorrhea means scanty flow during periods can be seen, some women with PCOD can have weight gain,

-if you had previous regular periods and intercourse around the time of ovulation then there is possibility of pregnancy, in that case the bleeding you had at the beginning of August could be implantation bleeding,

-stress and strain can by affecting cortisol levels can lead to weight gain and other symptoms sometimes.

so you better consult gynecologist and undergo blood test for pregnancy, if comes negative go for ultrasound and estimation of levels of hemoglobin and cortisol with your doctor's advice, with this primary workup the possible cause for your problem can be find out and treated.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor